Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 16, 2011, 8:57 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 8:57 AM CDT (13:57 UTC)
- Expired
- Apr 16, 2011, 4:25 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
733 WHUS74 KBRO 161357 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 857 AM CDT SAT APR 16 2011 GMZ130-132-135-150-155-170-175-162300- /O.NEW.KBRO.SC.Y.0031.110416T1357Z-110416T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 857 AM CDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS AND WAVES: WINDS OF AROUND 20 KNOTS WITH SOME GUSTS TO 25 KNOTS WILL CONTINUE FOR THE GULF WATERS TODAY AND WILL DEVELOP ACROSS THE LAGUNA MADRE LATER THIS MORNING. SEAS OF 4 TO 7 FEET AREA EXPECTED ACROSS THE GULF WATERS TODAY...ALONG WITH CHOPPY WATERS ACROSS THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
662 WHUS74 KBRO 162125 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 PM CDT SAT APR 16 2011 ...THE WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT CRITERIA... .THE WINDS AND SEAS HAVE DECREASED BELOW SMALL CRAFT CRITERIA THEREFORE THE SMALL CRAFT ADVISORIES HAVE BEEN CANCELLED ACROSS ALL OF THE MARINE AREAS. GMZ130-132-135-150-155-170-175-162230- /O.CAN.KBRO.SC.Y.0031.000000T0000Z-110416T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 425 PM CDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND SEAS HAVE DECREASED TO BELOW SMALL CRAFT CRITERIA ACROSS THE MARINE AREAS THIS AFTERNOON AND WILL CONTINUE TO GRADUALLY DECREASE THIS EVENING. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 6:20 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 16, 6:20 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 620 AM CDT SAT APR 16 2011 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...HIGH PRESSURE MOVING INTO THE NORTHWEST GULF WILL KEEP SKIES FREE OF LOW CLOUDS TODAY WHILE WINDS SHIFT BACK TO THE SOUTHEAST. SCT HIGH CIRRUS WILL CONTINUE THROUGH THE DAY. ONSHORE WINDS WILL BRING GULF MOISTURE BACK TONIGHT...ALLOWING FOR SOME LOW CLOUDS TO RETURN. BKN TO OVC CIGS EXPECTED AROUND 2KFT...MAINLY FOR THE HOURS RIGHT AROUND SUNRISE TOMORROW MORNING. && .PREV DISCUSSION... /ISSUED 307 AM CDT SAT APR 16 2011/ SHORT TERM /TODAY THROUGH SUNDAY/...DRIER AND SLIGHTLY COOLER AIR INVADED DEEP SOUTH TEXAS THIS MORNING IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA FRIDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE NEAR NORMAL TODAY UNDER MOSTLY SUNNY SKIES. WINDS WILL BE LIGHT TO MODERATE FROM THE NORTHEAST. HIGH PRESSURE WILL MOVE EAST OVER THE GULF TONIGHT CAUSING A RETURN SOUTHEAST FLOW OF AIR ONCE AGAIN. TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS ON SUNDAY UNDER PARTLY CLOUDY SKIES. WINDS WILL BE MODERATE FROM THE SOUTHEAST ON SUNDAY. LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...ZONAL MID LEVEL FLOW IS EXPECTED TO PRIMARILY PERSIST THROUGH MUCH OF THE LONG TERM PERIOD OVER DEEP SOUTH TEXAS. A FEW SHORTWAVES WILL MOVE ACROSS THE CENTRAL PLAINS DURING THE LONG TERM PERIOD. HOWEVER...WITH ZONAL FLOW PERSISTING...THERE WILL NOT BE ENOUGH PUSH TO ALLOW ANY FRONTS TO REACH FURTHER SOUTH THAN CENTRAL TEXAS. THEREFORE...RATHER QUIET CONDITIONS WILL PERSIST OVER THE AREA. PERIODS OF BREEZY CONDITIONS WILL BE POSSIBLE AS THE SHORTWAVES MOVES ACROSS THE CENTRAL PLAINS. THESE AREAS OF LOW PRESSURE WILL PROVIDE A TIGHTENED PRESSURE GRADIENT AT TIMES TO GIVE SOME GUSTY SOUTHERLY TO SOUTHEASTERLY WINDS OVER DEEP SOUTH TEXAS. NEAR NORMAL TEMPERATURES DURING THE WEEKEND WILL BE WARMING AS WE MOVE THROUGH THE WORK WEEK...BRINGING TEMPERATURES BACK ABOVE NORMAL FOR MUCH OF THE LONG TERM PERIOD. TUESDAY AND WEDNESDAY APPEAR TO BE THE WARMEST DAYS THIS WEEK WITH LOWER 90S EXPECTED TOWARD THE COASTAL LOCATIONS AND HIGHS AROUND THE CENTURY MARK BEING POSSIBLE FURTHER INLAND TOWARD ZAPATA AND FALCON LAKE. MARINE...NOW THROUGH SUNDAY...BOY020 REPORTED WINDS FROM THE NORTHEAST AT 16 GUSTING TO 19 KNOTS WITH SEAS 3.3 FEET AT 7 SECONDS. LIGHT TO MODERATE NORTHEAST WINDS WITH LOW SEAS WILL BE IN STORE FOR THE MARINE AREA OF DEEP SOUTH TEXAS THROUGH THIS EVENING. WINDS WILL SWITCH FROM THE SOUTH LATER TONIGHT AND INCREASE TO MODERATE ON SUNDAY. SEAS WILL CONTINUE TO BE LOW TONIGHT BECOMING MODERATE ON SUNDAY. A DRY AND STABLE AIRMASS WILL INFLUENCE THE AREA THROUGH THE SHORT TERM PERIOD. SUNDAY NIGHT THROUGH THURSDAY...SOMEWHAT UNSETTLED CONDITIONS ARE EXPECTED FOR THE LOWER TEXAS COASTAL WATERS FOR THE THROUGH MUCH OF NEXT WEEK. A SERIES OF DISTURBANCES MOVING ACROSS THE CENTRAL PLAINS WILL INTERACT WITH HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO TO GIVE PERIODS OF A TIGHTENED PRESSURE GRADIENT OVER THE AREA. THIS WILL RESULT IN MODERATE SOUTHERLY TO SOUTHEASTERLY WINDS THROUGH THE PERIOD. SUNDAY NIGHT AND INTO MONDAY...CONDITIONS WILL LIKELY REACH SCEC CONDITIONS WITH INCREASED WINDS...BUT SEAS SHOULD REMAIN AROUND 4 TO 6 FEET. WINDS ARE EXPECTED TO AGAIN INCREASE ON TUESDAY...WITH SEAS ALSO RESPONDING. AS A RESULT...SMALL CRAFT ADVISORY CONDITIONS MAY BE MET. CONDITIONS SHOULD IMPROVE MOVING INTO WEDNESDAY NIGHT AND MOST OF THURSDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/60
Hazardous weather outlook, Apr 16, 4:50 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 450 AM CDT SAT APR 16 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-171000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 450 AM CDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY AT TIMES MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 65
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.